Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Red knuckles, bruise underneath, not tender. Any ideas?

Hi, I am a 55 y.o. white female in good health, but I do take levothroxine, and zoloft . This past Monday evening, I noticed that my two far left knucles on my left hand were red, and that there is a large bruise underneath thenm on my hand. It is not tender, and I did not bang or hit my hand on anything. Today is Thursday and it has not faded. I did sustain a small cut while working out in my yard just about a half inch from this bruise, but there is no redness, tenderness or infection. Any ideas what might be causing this? (I have had a recent physical about 2 months ago, and have no blodd disorders or serious health issues.) Thank you!
Asked On : Mon, 22 Oct 2012
Answers:  1 Views:  53
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon, Joint Replacement 's  Response
Feb 2014
Thanks for writing to us.

A mild bruise might take several days to heal, whereas more severe or deep bruising might take several weeks to return to normal or at least significantly lighten.

Aspirin should be avoided until the bruise is starting to heal because it is an anticoagulant and prevents the blood from quickly clotting. If the blood does not clot quickly, it can cause more extensive bruising underneath the skin. Only pain relievers such as acetaminophen, which do not contain aspirin, should be used so that clotting is not affected.

Bruising and swelling that appears suddenly, and without a known trauma to the skin, should be checked by a medical professional who may recommend a different course of treatment.

I do hope that you have found something helpful and I will be glad to answer any further query.
Answered: Sun, 25 Aug 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor